Oneida County Warns Of Potent Heroin That Has Killed 4

Utica, N.Y. - Oneida County authorities are warning people of a spike in heroin overdoses in that county.

Over the last two weeks four people have died, according to County’s Overdose Response Team.

In the last 15 days, there have been 21 overdoses associated with heroin.

16 of those overdoses required several doses of Narcan, which according to the response team, usually indicates the presence of fentanyl. Fentanyl is stronger than heroin.

Family and friends of persons at risk of a drug overdose or those using opioids should carry Narcan (Naloxone) and all should be aware of some common signs of overdose:

•Person is not responsive

•Fingertips or lips turn blue or gray

•Breathing is slow, shallow or has stopped

•Person is gurgling or making snoring noises

Narcan is available at various local pharmacies throughout the county – the public is encouraged to dial 2-1-1 to receive assistance in finding Narcan trainings near them, along with information regarding medication drop off boxes and treatment and recovery service

(Getty Images)

title

Content Goes Here